Alert archive / New Jersey / Gale Watches in 2018
Gale Watch 24, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Nov 12, 2018, 3:36 AM EST. It took effect at Nov 13, 2018, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 3:36 AM EST (08:36 UTC)
- In effect from
- Nov 13, 2018, 1:00 AM EST
- Expired
- Nov 12, 2018, 3:30 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
363 WHUS71 KPHI 120836 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 336 AM EST Mon Nov 12 2018 ANZ430-431-122145- /O.NEW.KPHI.SC.Y.0100.181113T0600Z-181114T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 336 AM EST Mon Nov 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 1 AM Tuesday to 6 AM EST Wednesday. * WINDS AND SEAS...Southeast winds tonight becoming West Tuesday morning. Wind speeds of 10 to 20 kt with gusts up to 30 kt are expected. Waves up to 4 feet. * Outlook...This small craft advisory may need to be extended into Wednesday if confidence increases. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-122145- /O.NEW.KPHI.GL.A.0024.181113T0600Z-181113T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 336 AM EST Mon Nov 12 2018 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from late tonight through Tuesday afternoon. * WINDS AND SEAS...Southeast winds tonight becoming west Tuesday morning. Wind speeds of 15 to 25 kt with gusts up to 40 kt are possible. Seas 3 to 6 feet. * Outlook...Small craft advisory conditions are likely to continue into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ Johnson
1 follow-up statement
466 WHUS71 KPHI 122030 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 330 PM EST Mon Nov 12 2018 ANZ450>455-130930- /O.UPG.KPHI.GL.A.0024.181113T0600Z-181113T1800Z/ /O.EXA.KPHI.SC.Y.0100.181113T0600Z-181114T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 PM EST Mon Nov 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 1 AM Tuesday to 6 AM EST Wednesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southeast winds tonight becoming west Tuesday morning. Wind speeds of 15 to 20 kt with gusts up to 30 kt are expected. Seas 4 to 7 feet. * Outlook...Small craft advisory conditions are likely to continue into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-130930- /O.CON.KPHI.SC.Y.0100.181113T0600Z-181114T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 PM EST Mon Nov 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY... * WINDS AND SEAS...Southeast winds tonight becoming west Tuesday morning. Wind speeds of 15 to 20 kt with gusts up to 30 kt are expected. Waves up to 4 feet. * Outlook...This small craft advisory may need to be extended into Wednesday if confidence increases. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 11, 9:17 PM EST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 11, 9:17 PM EST, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 917 PM EST Sun Nov 11 2018 .SYNOPSIS... High pressure will remain in place through early Monday before shifting offshore. A low pressure system will move northward along the eastern seaboard Monday night through Tuesday. High pressure returns Wednesday then another system moves in Thursday through Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Will adjust hourly T/Td grids based on latest hourly obs. Will drop overnight lows by a degree or so in outlying areas as a result, but forecast remains largely on track. Quiet weather will continue through this evening and overnight. Aside from some patchy mid-clouds overnight, the air mass overhead should remain rather dry and the chance of precip is essentially zero. With surface high pressure moving overhead, winds should drop off rather quickly after dark. This combo of clear sky and light winds will provide good conditions for radiational cooling, so another cold night is in store. The relatively cold MET guidance was used to adjust the background superblend. Some areas could see lower mins than early this morning. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... On Monday, the surface high pressure will move east off the NJ coast as low pressure starts to develop along the southeast US coast. The flow aloft will back some to the southwest and high- to mid-level moisture will be streaming northeast into the mid-Atlantic region. Clouds will thus be on the increase, especially during the afternoon. With a light south to southeast return flow around the high, afternoon max temps are expected to be a few degrees warmer than today. An area of rain ahead of the low pressure will be approaching from the southwest and it may reach the upper Delmarva by later afternoon. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Summary: A fast moving system will move up the coast Monday night through Tuesday bringing a round of extensive rainfall to the region. Wednesday will feature dry weather and gradually clearing skies. It now appears a secondary system will move up from the south late Thursday into Friday. This is a change from previous forecasts. Unsettled weather appears probable during this period with rain/snow showers or sprinkles/flurries possible over the weekend. Otherwise, a dry weekend looks to be in order with high pressure center across the Southeast. Monday night through Tuesday night...Low pressure will move quickly northward from the Gulf Coast toward the Mid-Atlantic Coast in response to an upper trough surging south across the northern tier and Great Lakes regions by early Tuesday. Medium range guidance has come into better agreement on the track of this system and timing still seems to be in fairly good agreement. However, guidance now suggests that the sub-tropical and polar jets will no longer phase ahead of Tuesday's system. If this trend continues, will likely see less rainfall across the area (as the system will move faster) and less cold air in place behind the system. Most of the rain still looks to fall between Monday night and Tuesday morning with showers possibly lingering through the evening. As of now, it appears the heaviest rain will fall across Delmarva, southern NJ, and along the coast. About 1 inch of rainfall will be possible, with locally higher amounts of 2 inches or more especially toward the coast and across Delmarva. Now with less cold air expected to be in place as this system impacts the region, will back off a bit on frozen precip in the forecast. However, there will still be a chance for a wintery mix of precip in the higher elevations, mostly north and west of the fall line (including the Lehigh Valley, southern Poconos, and NW NJ). Thinking as of now that a mix of rain and snow or sleet would be most probable around the onset of the precip as well as when the precip is ending and colder air begins filtering in. Model soundings indicate a layer of dry air around 850 mb will be in place as precip begins overrunning the airmass. Therefore, would not be surprised to see precip falling initially as light sleet (or snow in higher elevations) before quickly mixing with and changing to rain. The extent of any potential frozen precip will be highly dependent on the exact track of the low and exactly how cold it is aloft and at the surface, which is still a bit uncertain at this time. Regardless, temperatures will likely be too warm for any accumulations aside from perhaps a dusting in the highest elevations of the Poconos. Wednesday...Upper trough moves out as westerly flow sets up across the region. High pressure will build in from the west and prevail through the end of the week with dry and mostly clear conditions expected. Wednesday will be seasonably cold with high temperatures in the 30s for many and struggling to climb above 40 degrees south of I-95. Lows Wednesday night will once again fall into the 20s for most locations across the area. Thursday through Sunday...A cut-off upper low positioned across the ArkLaTex region Wednesday will get picked up and ejected northeastward across the Ohio Valley by another upper trough digging southward through Friday. This will result in another area of low pressure developing and moving up the East Coast late Thursday through Friday. With the colder air that will be in place in the wake of the early week system, wintery mix (rain mixing with snow/sleet) may be possible at the onset of this event, particularly our northern-most zones and higher elevations. Since this late week system is a recent development in the guidance, will stay conservative on PoPs at this point. Timing of this system is still a big questions but at this point, precip looks to move in by Thursday evening and will move out by Friday afternoon. Wintery mix will also be possible as precip is exiting the area. High pressure will begin building from the west through the weekend with northwesterly flow ushering in more cold air. A few light rain/snow showers or sprinkles/flurries will be possible over the weekend. Temperatures are expected to remain below normal through next weekend. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight and Monday...VFR conditions. High to mid-level clouds will be increasing Monday but ceilings should remain mostly above 10K feet. Winds will be light and variable tonight as high pressure moves overhead, then a light south to southeast flow will develop as the high moves offshore on Monday. Outlook... Monday night and Tuesday...MVFR/IFR conditions develop Monday night as rain overspreads the area late, then continues Tuesday. Conditions should improve to VFR later Tuesday and especially Tuesday night. East to northeast winds less than 10 knots, becoming north to west-northwest 10-15 knots on Tuesday. Wednesday...VFR overall. Northwest winds around 15 knots with gusts to around 25 knots. Thursday and Friday...MVFR/IFR conditions probable as a storm may move up the coast. The details are less certain at this time. && .MARINE... Winds and seas will remain well below SCA thresholds through tonight and Monday. West winds this evening will become light and variable overnight as high pressure moves overhead, then a southeast flow will develop on Monday as the high center moves offshore. Wave heights on the ocean will be no more than 2 to 3 feet during this period. Some light rain could reach the Delaware coastal waters by late Monday. Outlook... Monday night...The conditions are anticipated to be mainly below Small Craft Advisory criteria. Tuesday and Wednesday...Small Craft Advisory conditions are anticipated due to gusty winds and elevated seas. Northwesterly gale force gusts possible on Wednesday. The winds and seas diminish Wednesday night. Thursday and Friday...Small Craft Advisory conditions probable, however the details are less certain with the track and strength of a possible coastal storm. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Staarmann Near Term...AMC/MPS Short Term...AMC Long Term...Staarmann Aviation...AMC/Gorse/MPS/Staarmann Marine...AMC/Gorse/MPS/Staarmann
Hazardous weather outlook, Nov 12, 3:30 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 330 AM EST Mon Nov 12 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-130830- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 330 AM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Rain late tonight could be heavy enough to cause localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A coastal storm may bring heavy precipitation and gusty winds to the area Thursday into Friday, however there is uncertainty with the details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-130830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 AM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A coastal storm may bring gusty winds and high seas to the area Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>455-130830- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 AM EST Mon Nov 12 2018 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Gale force winds are possible late Tuesday and Wednesday. A coastal storm may bring gusty winds and high seas to the area Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:36 AM EST | Small Craft Advisory | PHI | 66 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.